Alert archive / Colorado / High Wind Watches in 2019
High Wind Watch 6, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Nov 28, 2019, 2:36 PM MST for Baca County, Huerfano County, Las Animas County, Colorado. It took effect at Nov 29, 2019, 9:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 28, 2019, 2:36 PM MST (21:36 UTC)
- In effect from
- Nov 29, 2019, 9:00 AM MST
- Expired
- Nov 29, 2019, 4:00 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 117 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
173 WWUS75 KPUB 282136 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 236 PM MST Thu Nov 28 2019 COZ070-071-290545- /O.NEW.KPUB.HW.W.0007.191129T1600Z-191130T0000Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 236 PM MST Thu Nov 28 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST FRIDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...The central and southern San Luis Valley including Alamosa. * WHEN...From 9 AM to 5 PM MST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ087-088-094-099-290545- /O.NEW.KPUB.HW.A.0006.191129T1600Z-191130T0000Z/ Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Eastern Las Animas County-Springfield Vicinity/Baca County- 236 PM MST Thu Nov 28 2019 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...eastern Huerfano, Las Animas and Baca counties.. * WHEN...From Friday morning through Friday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages will be possible. Travel could be difficult, especially for high profile vehicles on east west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ COZ081-082-084-085-290545- /O.NEW.KPUB.HW.A.0007.191130T0600Z-191130T2200Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- 236 PM MST Thu Nov 28 2019 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible along and west of I-25. Gusts up to 75 mph will be possible across the higher elevations of Pikes Peak and higher east facing slopes of the Rampart Range. * WHERE...Pikes Peak, Teller County and the Rampart Range as well as western El Paso county, mainly along and west of I-25. * WHEN...From Friday evening through Saturday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages will be possible. Travel could be difficult, especially for high profile vehicles on north south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
2 follow-up statements
892 WWUS75 KPUB 290457 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 957 PM MST Thu Nov 28 2019 COZ070-071-291300- /O.CON.KPUB.HW.W.0007.191129T1600Z-191130T0000Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 957 PM MST Thu Nov 28 2019 ...A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 5 PM MST FRIDAY... * WHAT...South winds 30 to 40 mph with winds gusts to around 60 mph expected. * WHERE...The central and southern San Luis Valley including Alamosa. * WHEN...From 9 AM to 5 PM MST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ087-088-094-099-291300- /O.CON.KPUB.HW.A.0006.191129T1600Z-191130T0000Z/ Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Eastern Las Animas County-Springfield Vicinity/Baca County- 957 PM MST Thu Nov 28 2019 ...A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MST FRIDAY THROUGH FRIDAY AFTERNOON... * WHAT...South winds 30 to 40 mph with wind gusts around 60 mph possible. * WHERE...Eastern Huerfano, Las Animas and Baca counties. * WHEN...From Friday morning through Friday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages will be possible. Travel could be difficult, especially for high profile vehicles on east west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ COZ081-082-084-085-291300- /O.CON.KPUB.HW.A.0007.191130T0600Z-191130T2200Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- 957 PM MST Thu Nov 28 2019 ...A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with wind gusts around 65 mph possible along and west of I-25. Gusts around 75 mph will be possible across the higher elevations of Pikes Peak and higher east facing slopes of the Rampart Range. * WHERE...Pikes Peak, Teller County and the Rampart Range as well as western El Paso county, mainly along and west of I-25. * WHEN...From Friday evening through Saturday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages will be possible. Travel could be difficult, especially for high profile vehicles on north south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
934 WWUS75 KPUB 291100 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 400 AM MST Fri Nov 29 2019 COZ087-088-094-099-291900- /O.UPG.KPUB.HW.A.0006.191129T1600Z-191130T0000Z/ /O.EXB.KPUB.HW.A.0007.191130T1200Z-191130T2200Z/ /O.EXA.KPUB.HW.W.0007.191129T1600Z-191130T0000Z/ Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Eastern Las Animas County-Springfield Vicinity/Baca County- 400 AM MST Fri Nov 29 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WHAT...For the High Wind Warning, south winds 20 to 30 mph with gusts up to 60 mph expected. For the High Wind Watch, west winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Huerfano, Las Animas and Baca counties. * WHEN...For the High Wind Warning, from 9 AM this morning to 5 PM MST this afternoon. For the High Wind Watch, from late tonight through Saturday afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ COZ070-071-291900- /O.CON.KPUB.HW.W.0007.191129T1600Z-191130T0000Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 400 AM MST Fri Nov 29 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Southern and central San Luis Valley. * WHEN...From 9 AM this morning to 5 PM MST this afternoon. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ COZ083-086-089-093-097-098-291900- /O.EXB.KPUB.HW.A.0007.191130T1200Z-191130T2200Z/ Canon City Vicinity/Eastern Fremont County- Pueblo Vicinity/Pueblo County Below 6300 Feet-Crowley County- La Junta Vicinity/Otero County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County- 400 AM MST Fri Nov 29 2019 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Most of the eastern plains of southeast Colorado. * WHEN...From late tonight through Saturday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ COZ081-082-084-085-291900- /O.CON.KPUB.HW.A.0007.191130T0600Z-191130T2200Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- 400 AM MST Fri Nov 29 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph possible. Localized stronger wind gusts to 75 mph will be possible on the east slopes of Pikes Peak and the Rampart Range. The strongest winds will be possible later tonight and early tomorrow morning. * WHERE...El Paso and Teller counties. * WHEN...From this evening through Saturday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible, especially on the east slopes of Pikes Peak and the Rampart Range. Travel could be very difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Hodanish
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Nov 28, 11:05 AM MST, 3 hours 31 minutes earlier.
Area forecast discussion, Nov 28, 11:05 AM MST, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1105 AM MST Thu Nov 28 2019 .SHORT TERM...(Today and tonight) Issued at 343 AM MST Thu Nov 28 2019 Currently...A larger scale circulation is located just on the coast of northern California as can be seen in satellite imagery, which is bringing moist southwest flow to Colorado. Moderate snow continues over the southwest mountains with areas of light snow being reported over the San Luis Valley and far eastern plains. Thanksgiving...The upper-level trough of low pressure is expected to meander east across northern California through today into tonight, providing continued moist southwest flow to the region. This flow promotes orographic enhancement over the eastern San Juans, which should see snow continuously today and tonight. However, a disturbance within the larger scale flow is anticipated to eject northward this morning, which will likely lead to a period of lighter snow rates. Another disturbance is expected to move into the region this afternoon and tonight, creating another round of more moderate to heavy snow for the eastern San Juans with snow increasing over the La Garitas and Sangre de Cristos as well. Have issued a Winter Storm Warning for the highest elevations of the Sangre de Cristos surrounded by a Winter Weather Advisory beginning at 5 pm MST tonight. The light snow over the San Luis Valley this morning should diminish by midday before the next disturbance brings another shot at some snow showers tonight. Elsewhere, the plains and I-25 corridor are not expected to see much precipitation today into tonight once the current precipitation near the New Mexico and Kansas borders exits the region this morning. Winds over the far eastern plains are expected to be quite breezy, especially during the afternoon hours. There is a slight chance of light rain over the plains, possibly mixed with snow showers near the I-25 corridor, late tonight, however. Highs today should reach the 40s for most areas while lows tonight are expect to be in the 20s for the high valleys and near 30 for the plains. .LONG TERM...(Friday through Wednesday) Issued at 343 AM MST Thu Nov 28 2019 ...Heavy snow in the San Juans...windy everywhere else... Main concern this long term will be the impressive long wave trough that will be moving across the region during the first couple of days during this long term forecast period. This system will bring very heavy snow to the San Juans (SJU) and fairly strong winds across the remainder of the region. For the SJU mtns, expect the heaviest snow will fall during the Friday time period were 2-3 feet of snow is likely this day. Overall amounts will likely be in the 3-5 feet range. Winds will also be an issue across the remainder of the region especially during the Friday and Saturday time frame. Strong south to southwest winds will occur Friday, shifting to westerly Friday night and then Northwesterly Saturday. Winds of 40 to 60 mph will be common in the mountains with 30 to 50 mph gusts over the plains. Winds will be bordering high wind criteria on the plains, especially south of US-50, both Friday and Saturday. High wind criteria may occur in the mtns, especially along the CONTDVD, especially Saturday morning. The west slopes of the remainder of the mountains will also do fairly well snow-wise with this storm. The top of the Sangres should see 1-2 feet while the top of the central mtns should see 6-12" with locally higher amounts. For the San Luis Valley (SLV), the best forcing will move across during the daytime period Friday. With max temps in the 30s to around 40F, the snow will likely not accumulate all that much, but this area will have to be watched carefully. As for the rest of the fcst, mainly dry with warming temps. The next system will come across Thursday, but it does not look all that impressive. \/Hodanish && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1043 AM MST Thu Nov 28 2019 Today - Tonight...Mostly VFR. Still a few pockets of MVFR CIGS at KCOS which should be mixing out and lifting over the next couple of hours. Otherwise light south-southeast winds expected at KCOS/KPUB, some gusts at KALS through sunset. Moisture streams in from the southwest late tonight, though we should stay dry and VFR everywhere. High confidence. Friday...VFR/MVFR/IFR. Expecting another round of morning stratus at KCOS with a little less fog then this morning, dropping CIGS into the high IFR range. Conditions expected to deteriorate at KALS by mid-morning as snow overspreads the region. VSBYS and CIGS drop with the onset of snow and strong southerly winds, gusting 30-35 knots by late morning. KPUB should remain VFR for the remainder of the TAF cycle. Medium confidence overall. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 5 PM this afternoon to 11 PM MST Friday for COZ072-074. Winter Storm Warning from 5 PM this afternoon to 11 PM MST Friday for COZ073-075. Winter Storm Warning until 11 AM MST Saturday for COZ066>068. Winter Weather Advisory from 5 AM to 11 PM MST Friday for COZ058- 060-061. && SHORT TERM...CARLBERG LONG TERM...HODANISH AVIATION...HEAVENER
Hazardous weather outlook, Nov 28, 5:47 AM MST, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 547 AM MST Thu Nov 28 2019 COZ058>089-093>099-291300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 547 AM MST Thu Nov 28 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Accumulating snow is expected to continue over the eastern San Juan and La Garita Mountains today and tonight, with heavier snow occurring overnight. Light snow spreads over the Sangre de Cristo Mountains this afternoon and is expected to pick up in intensity tonight. Some light snow will also be possible tonight over the central mountains and portions of the San Luis Valley. .DAYS TWO THROUGH SEVEN...Friday through Wednesday For Friday, snow will fall in the mountains. Very heavy snow is likely in the San Juan mountains were several feet will be possible. Lesser amounts will fall across the remainder of the mountains, with amounts ranging between 6 inches to 2 feet. It will be very windy across the entire region with south to southwest winds of 40 to 60 mph across the mountains and 30 to 45 mph across the plains. The strongest winds over the plains will generally occur along and south of Highway 50. For Saturday, snow will decrease across the mountains, however it will be very windy over the mountains. It will also be very windy over the plains. Winds will be from the west to northwest, at 40 to 70 mph over the mountains and 35 to 55 mph over the plains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely today and tonight over the eastern San Juan and La Garita Mountains, and possibly over the Sangre de Cristo Mountains tonight. 29/Hodanish
In the hours before
Special weather statement, Nov 28, 8:56 AM MST, 5 hours 40 minutes before
Special Weather Statement National Weather Service Pueblo Co 856 AM MST Thu Nov 28 2019 COZ084-281800- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- INCLUDING Black Forest 856 AM MST Thu Nov 28 2019 ...Patchy Dense Fog This Morning... Patchy dense fog across the Palmer Divide in northern El Paso County persists this morning. Visibilities will quickly change while driving in and out of the dense fog. There is a bit of freezing fog as well which may allow for slick conditions on area roadways. Please use an abundance of caution while traveling this morning. Fog should lift over the next hour or two. Heavener
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 3:52 AM MST | Winter Weather Advisory | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more | 55 hr |
| Nov 28, 2:36 PM MST | High Wind Watch | PUB | Alamosa, Baca, Bent, Chaffee, Costilla, Crowley and 10 more | 21 hr |
| Nov 28, 2:36 PM MST | High Wind Warning | PUB | Alamosa, Baca, Conejos, Costilla, Custer, El Paso and 8 more | 52 hr |
Nearby
High Wind Watches in Colorado, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.